Alert archive / Montana / High Wind Warnings in 2011

High Wind Warning 34, NWS Great Falls, MT

September 25, 2011

NWS Great Falls, MT issued this high wind warning at Sep 25, 2011, 11:58 PM MDT. It was in force for 62 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 25, 2011, 11:58 PM MDT (05:58 UTC)
Expired
Sep 28, 2011, 2:23 PM MDT
In force
62 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

606 
WWUS75 KTFX 260558
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1158 PM MDT SUN SEP 25 2011


MTZ009-261800-
/O.NEW.KTFX.HW.W.0034.110926T0558Z-110928T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
1158 PM MDT SUN SEP 25 2011

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY
NIGHT. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WESTERLY WINDS ALOFT
  WILL CONTINUE TO MIX DOWN TO THE SURFACE ALONG THE ROCKY
  MOUNTAIN FRONT THIS MORNING. THE STRONG WINDS WILL DECREASE
  DURING THE AFTERNOON HOURS TODAY BUT WILL INCREASE AGAIN TONIGHT
  AND CONTINUE THROUGH TUESDAY NIGHT. THIS WILL MAINLY AFFECT
  AREAS ALONG RIDGE TOPS AND THROUGH MOUNTAIN PASSES.

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE
  MOSTLY EXPECTED. HOWEVER...STRONGER WINDS OF 30 TO 45 MPH WITH
  GUSTS TO 80 MPH ARE POSSIBLE OVER LOGAN PASS.

* ELEVATIONS: THE STRONG WINDS TODAY WILL AFFECT MAINLY LOCATIONS
  ABOVE 5000 FEET BUT STRONG WINDS WILL SPREAD DOWN TO LOWER
  ELEVATIONS TONIGHT THROUGH TUESDAY.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN PASS
  AND DEEP CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
8 follow-up statements
656 
WWUS75 KTFX 261537
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
937 AM MDT MON SEP 26 2011

MTZ009-270400-
/O.CON.KTFX.HW.W.0034.000000T0000Z-110928T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
937 AM MDT MON SEP 26 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY
NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY
NIGHT. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WESTERLY WINDS ALOFT
  WILL CONTINUE TO MIX DOWN TO THE SURFACE ALONG THE ROCKY
  MOUNTAIN FRONT TODAY. STRONG WINDS WILL DECREASE SOMEWHAT DURING
  THE AFTERNOON HOURS TODAY BUT WILL INCREASE AGAIN TONIGHT AND
  CONTINUE THROUGH TUESDAY NIGHT. WINDS WILL MAINLY AFFECT AREAS
  ALONG RIDGE TOPS AND THROUGH MOUNTAIN PASSES.

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE
  EXPECTED. STRONGER WINDS OF 30 TO 45 MPH WITH GUSTS TO 80 MPH
  ARE POSSIBLE OVER LOGAN PASS.

* ELEVATIONS: STRONG WINDS TODAY WILL MAINLY AFFECT LOCATIONS
  ABOVE 5000 FEET BUT MAY MIX DOWN TO LOWER ELEVATIONS TONIGHT
  THROUGH TUESDAY.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
413 
WWUS75 KTFX 270324
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
924 PM MDT MON SEP 26 2011

MTZ009-271200-
/O.CON.KTFX.HW.W.0034.000000T0000Z-110928T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
924 PM MDT MON SEP 26 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY
NIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TUESDAY
NIGHT. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WESTERLY WINDS HAVE
  DECREASED SOMEWHAT THIS EVENING BUT WILL INCREASE AGAIN AFTER
  MIDNIGHT AND CONTINUE THROUGH TUESDAY NIGHT. WINDS WILL MAINLY
  AFFECT AREAS ALONG RIDGE TOPS AND THROUGH MOUNTAIN PASSES.

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE 
  EXPECTED. STRONGER WINDS OF 30 TO 45 MPH WITH GUSTS TO 80 
  MPH ARE POSSIBLE OVER LOGAN PASS.

* ELEVATIONS: STRONG WINDS WILL MAINLY AFFECT LOCATIONS ABOVE 5000
  FEET THIS EVENING BUT WILL MIX DOWN TO LOWER ELEVATIONS LATE
  TONIGHT THROUGH TUESDAY.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS AND LOGAN PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
140 
WWUS75 KTFX 271047
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
447 AM MDT TUE SEP 27 2011

MTZ010-048-271800-
/O.EXA.KTFX.HW.W.0034.000000T0000Z-110928T0600Z/
EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CHOTEAU
447 AM MDT TUE SEP 27 2011

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE AND BECOME
  GUSTY THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. 

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE
  EXPECTED. 

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-271800-
/O.CON.KTFX.HW.W.0034.000000T0000Z-110928T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
447 AM MDT TUE SEP 27 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WESTERLY WINDS WILL
  CONTINUE THROUGH TONIGHT. 

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE 
  EXPECTED. STRONGER WINDS OF 30 TO 45 MPH WITH GUSTS TO 80 
  MPH ARE POSSIBLE OVER LOGAN PASS.

* ELEVATIONS: STRONG WINDS WILL MAINLY AFFECT LOCATIONS ABOVE 5000
  FEET THIS MORNING BUT WILL MIX DOWN TO LOWER ELEVATIONS THIS
  AFTERNOON THROUGH TONIGHT.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN 
  PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
850 
WWUS75 KTFX 271531
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
931 AM MDT TUE SEP 27 2011

MTZ009-010-048-280400-
/O.CON.KTFX.HW.W.0034.000000T0000Z-110928T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK...CHOTEAU
931 AM MDT TUE SEP 27 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING AND MAIN IMPACT: WESTERLY WINDS WILL INCREASE AND BECOME
  GUSTY THIS AFTERNOON AND CONTINUE INTO THE NIGHT.

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH ARE 
  EXPECTED.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS...LOGAN PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
250 
WWUS75 KTFX 280258
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
858 PM MDT TUE SEP 27 2011

MTZ010-048-280400-
/O.CAN.KTFX.HW.W.0034.000000T0000Z-110928T0600Z/
EASTERN GLACIER-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CHOTEAU
858 PM MDT TUE SEP 27 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

GUSTY WESTERLY WINDS HAVE DIMINISHED ACROSS THE REGION. AS A
RESULT...THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

MTZ009-280600-
/O.CON.KTFX.HW.W.0034.000000T0000Z-110928T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
858 PM MDT TUE SEP 27 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING AND MAIN IMPACT: GUSTY WESTERLY WINDS WILL CONTINUE
  THROUGH MIDNIGHT.

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH
  ESPECIALLY AT HIGHER ELEVATIONS AND THROUGH MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN 
  PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
427 
WWUS75 KTFX 280543
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1143 PM MDT TUE SEP 27 2011

MTZ009-281800-
/O.EXT.KTFX.HW.W.0034.000000T0000Z-110928T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
1143 PM MDT TUE SEP 27 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MDT WEDNESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MDT WEDNESDAY. 

* TIMING AND MAIN IMPACT: GUSTY WESTERLY WINDS WILL CONTINUE THE
  REST OF TONIGHT AND THEN DIMINISH LATER WEDNESDAY MORNING. 

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH 
  ESPECIALLY AT HIGHER ELEVATIONS AND THROUGH MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN 
  PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
265 
WWUS75 KTFX 281727
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1127 AM MDT WED SEP 28 2011

MTZ009-290000-
/O.EXT.KTFX.HW.W.0034.000000T0000Z-110929T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
1127 AM MDT WED SEP 28 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: GUSTY WESTERLY WINDS WILL CONTINUE THE 
  REST OF TONIGHT AND THEN DIMINISH LATER WEDNESDAY MORNING. 

* WINDS: WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 60 MPH 
  ESPECIALLY AT HIGHER ELEVATIONS AND THROUGH MOUNTAIN PASSES.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS...LOGAN 
  PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
555 
WWUS75 KTFX 282023
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
223 PM MDT WED SEP 28 2011

MTZ009-282130-
/O.CAN.KTFX.HW.W.0034.000000T0000Z-110929T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS
223 PM MDT WED SEP 28 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WIND SPEEDS HAVE DROPPED BELOW SEVERE LEVELS AND A HIGH WIND
WARNING IS NO LONGER NECESSARY ALONG THE NORTHERN ROCKY MOUNTAIN
FRONT. THEREFORE THE WARNING HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Sep 25, 10:50 PM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, Sep 25, 10:50 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1050 PM MDT SUN SEP 25 2011

UPDATED AVIATION SECTION

.UPDATE...
A COLD FRONT IS PASSING THROUGH THE AREA THIS EVENING AND HAS
MOVED THROUGH THE GREAT FALLS...HELENA AND FORT BENTON AREAS AS OF 9
PM. IT WILL CONTINUE TO MOVE THROUGH THE REGION OVERNIGHT BRINGING
IN COOLER AIR. A FEW LIGHT SHOWERS EARLIER WERE NOT QUITE MAKING
IT TO THE GROUND IN THE DRY AIR. LITTLE IF ANY CONTINUED SHOWER
ACTIVITY IS EXPECTED OVERNIGHT OVER THE PLAINS. THE BETTER CHANCES
WILL REMAIN ALONG THE WESTERN MOUNTAINS. DID DROP THE RED FLAG
WARNING AS CRITICAL FIRE CONDITIONS HAVE IMPROVED WITH HIGHER
HUMIDITIES AND SOMEWHAT LIGHTER WINDS. DB

&&

.AVIATION...
UPDATED 0450Z.
EXPECT VFR CONDITIONS. A WEATHER DISTURBANCE ALOFT WILL MOVE EAST
THROUGH THE AREA MONDAY MORNING. THIS WILL RESULT IN SKIES BECOMING
CLEAR TO SCATTERED CLOUDS BEHIND THE DISTURBANCE. AHEAD OF THE
DISTURBANCE EXPECT VFR CONDITIONS. THERE COULD BE A FEW SHOWERS OVER
SOUTHWEST MONTANA WITH CEILINGS LOWERING POSSIBLY TO NEAR 6000 FT.
OTHERWISE EXPECT CEILINGS AT OR ABOVE 15000 FT MSL. CONFIDENCE IN
FORECAST WIND DIRECTIONS THE REST OF TONIGHT IS LOW EXCEPT AT KCTB.
FOR MONDAY AFTERNOON STILL EXPECT WESTERLY WINDS 10 TO 20 KNOTS OVER
THE NORTHERN EAST SLOPES OF THE ROCKY MOUNTAINS AND EXTENDING TO
NORTH CENTRAL MONTANA. BLANK

&&

.PREV DISCUSSION...
/ISSUED 520 PM MDT SUN SEP 25 2011/

TONIGHT THROUGH TUESDAY...AN UPPER LEVEL LOW PRESSURE TROF OVER THE
WEST COAST WILL MOVE THROUGH THE PACIFIC NORTHWEST TONIGHT AND
APPROACH THE ROCKIES BY MORNING. AN ASSOCIATED COLD
FRONT...CURRENTLY MOVING OVER THE ROCKIES...WILL MOVE INTO THE
EASTERN ZONES BY MIDNIGHT. MODELS HAVE RECENTLY DEVELOPED MORE
DYNAMICS WITH THIS TROF BUT IT WILL BE FAST MOVING...AND PRECIP
SHOULD REMAIN LOW. WINDS WILL BE STRONG AND GUSTY DURING FRONTAL
PASSAGE...AND REMAIN BREEZY BEHIND THE FRONT. SOME MID LEVEL
INSTABILITY WILL BE PRESENT DURING THE FRONTAL PASSAGE BUT ANY
CONVECTIVE DEVELOPMENT WOULD BE HIGH BASED SHOWERS OR THUNDERSTORMS
AND LOWER LEVELS WILL REMAIN QUITE DRY. MID LEVEL WINDS WILL
INCREASE BEHIND THE TROF...AND BY TUESDAY WILL BE CONSISTENTLY IN
THE 30-40 KT RANGE. BRISK SURFACE WINDS AND AFTERNOON GUSTINESS ON
TUESDAY WILL AFFECT MOST OF NORTH CENTRAL MONTANA. ZELZER

TUESDAY NIGHT THROUGH SUNDAY NIGHT...MEDIUM RANGE MODELS ARE IN GOOD
AGREEMENT WITH THE OVERALL PATTERN...ALTHOUGH SOME DETAILS DIFFER
TOWARD THE END OF THE PERIOD. DISTURBANCES IN THE WESTERLY FLOW
ALOFT WILL ACT TO FLATTEN THE UPPER LEVEL RIDGE OF HIGH PRESSURE
TUESDAY NIGHT INTO WEDNESDAY...WHICH WILL IN TURN KEEP THE FLOW
ALOFT QUITE STRONG. WESTERLY SURFACE WINDS WILL REMAIN QUITE BREEZY
TUESDAY EVENING AHEAD OF A WEAK CANADIAN COLD FRONT...BUT THIS COLD
FRONT WILL THEN MOVE THROUGH NORTHERN MONTANA OVERNIGHT...SHIFTING
WINDS MORE NORTHERLY AND DECREASING THEM. THE FRONT WILL ALSO BRING
A CHANCE OF SHOWERS TO THE WESTERN MOUNTAINS...A SLIGHT CHANCE OF
SHOWERS TO PORTIONS OF CENTRAL MONTANA ALONG THE FRONT...AND 10-15
DEGREE COOLER HIGHS FOR WEDNESDAY OVER TUESDAY. THE UPPER LEVEL
RIDGE WILL THEN REBUILD INTO MONTANA WEDNESDAY NIGHT INTO THURSDAY
EVENING FOR GENERALLY DRY CONDITIONS. HOWEVER...TEMPERATURES WILL BE
SLOW TO WARM BACK UP...AS THE SURFACE HIGH PRESSURE FROM CANADA THAT
WILL MOVE IN BEHIND THE COLD FRONT WILL BE SLOW TO EXIT THE AREA.
ANOTHER SHORTWAVE TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST
TOWARDS THE WEEKEND...BUT THE TIMING OF THIS FEATURE IS WHERE THE
MODELS BEGIN TO DIFFER. THE ECMWF BRINGS THE SHORTWAVE THROUGH THE
AREA FRIDAY NIGHT THROUGH SATURDAY...WHILE THE GFS MOVES IT THROUGH
SATURDAY THROUGH SATURDAY NIGHT. HAVE THEREFORE GONE WITH SLIGHTLY
LESS THAN CLIMATOLOGICAL POPS FOR THE FRIDAY NIGHT THROUGH SATURDAY
NIGHT PERIOD. WENT SLIGHTLY LESS DUE TO THE OVERALL WEAK NATURE OF
THE SHORTWAVE AND GENERAL LACK OF MOISTURE. TEMPERATURES WILL LIKELY
WARM BACK UP TO 5 TO 10 DEGREES ABOVE SEASONAL AVERAGES AHEAD OF
THIS SYSTEM...BUT THEN COOL BACK CLOSER TO NORMAL WITH ITS PASSAGE.
COULSTON

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  50  74  48  80 /  10  10  10  10
CTB  45  68  46  73 /  10  10  10  10
HLN  50  75  46  80 /  20  20  10  10
BZN  44  74  41  80 /  10  20  10  10
WEY  34  64  29  67 /  10  10  10   0
DLN  46  72  41  77 /  30  10  10  10
HVR  49  74  45  83 /  10  10  10   0
LWT  46  71  44  80 /  10  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 25, 9:39 PM MDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
939 PM MDT SUN SEP 25 2011

MTZ009-048-270345-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
939 PM MDT SUN SEP 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A THREAT OF HIGH WINDS MONDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-010>015-044>047-049>055-270345-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
939 PM MDT SUN SEP 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Warnings in Montana, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.